I under went knee replacement surgery in March. Shortly there after I began to have muscle spasms in my thighs. They are especially bad at night when I am laying down. They stop once I sit up. I have tried all the usual treatments for spasms ( my potassium is fine). My doctor just put me on baclafin but it is not helping. My doctor has no other answers. Can you help? Gus
Thanks for writing to the forum!
I would suggest you get the blood levels of the following checked if they have not already been checked: potassium, calcium, sodium, vitamin B complex, or vitamins B1, B3, or B6 and Vitamin D. Generally deficiencies of any of the above can cause muscle twitching and spasms in localized or generalized areas of the body. Get your kidney function, parathyroid gland function and adrenal function tests done because these affect the electrolyte balance in the body. Stress, alcohol, and fatigue all cause similar symptoms. Hence probably a visit to a chiropractor may help if all the above mentioned tests are normal.
Hope this helps. Do let me know if there is any thing else and keep me posted. Take care!
I had knee replacement surgery 6 weeks ago. . . the spasms you describe are the same as I have. . . the doctor will begin tests in 4 weeks if not better. . . it seems to me to be some kind of nerve damage related to either the tourniquet or the femoral nerve block. . . I also have EXTREME sensitivity on my middle to outer thigh. . . .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.